Ask an expert
Question

25 Jul 2006

Weight Gain after Nuzak (Fluoextine)
Hi

I wonder if you might be able to tell me if there is a definite relationship between weight gain and taking this Antidepressant?

I have just been prescribed a dose of 20mg to be taken once daily in the morning. I have lost 20kg over a period of 18 months, and still have 8 more to lose. I am on a balanced eating plan. I am terrified that this drug may stall my weightloss or cause me to regain some.

Thank you.

I would really appreciate your advice on this.
Answer 1,060 views
Expert
Pharmacist
pharmacist

01 Jan 0001

S,

Fluoxetine does not cause as much weight gain as other antidepressants - Some even loose weight. How ever long term use may be associated with weight gain.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.